MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC SOFAMOR DANEK USA, INC KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE
Lot Number 08806186
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with osteoporosis with subsequent vertebral compression fracture and underwent balloon kyphoplasty.During surgery, the ibt ruptured at about 230 psi.Then, the surgeon used another balloon, of same type with the previous on, for the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7705538
Report Number1030489-2018-01042
Device Sequence Number13891690
Product Code HRX
UDI-Device Identifier00858196001161
UDI-Public00858196001161
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Lot Number08806186
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/22/2018
Supplement Date Received by Manufacturer09/18/2018
09/18/2018
Initial Report FDA Received Date07/20/2018
Supplement Report FDA Received Date10/03/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1